MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570520
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on july 24, 2017 that a wallflex biliary rx covered stent was to be used in the bile duct to treat a malignant stricture during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2017.Reportedly, the lesion was not dilated prior to stent placement.According to the complainant, during the procedure, it was noted that it was ¿more difficult than usual¿ to pass the guidewire through the catheter, but eventually they were able to successfully pass it through.During deployment, the sheath was noted to have been stretched and broke at the guidewire access port.The stent failed to deploy inside the patient.The procedure was completed with another wallflex biliary rx covered stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
A constrained wallflex biliary rx stent and delivery system was received for analysis.Visual examination of the returned device found the outer sheath was curved and broken at the proximal end of the guidewire access sheath.Functional analysis found that it was possible to manually deploy the stent.After deployment, it was noted that the distal inner shaft was slightly kinked.A 0.035 inch guidewire was inserted through the device without any tangible resistance but it was not able to properly place the guidewire given the damage to the returned device.There was no issue with the stent and no other issues were identified during the product analysis.The investigation concluded that the noted damages to the returned device are likely due to anatomical or procedural factors, which limited the performance of the device.Therefore, a review and analysis of all available information indicated that the most probable root cause is operational context.A review of the device history record (dhr) revealed no non-conforming events or deviations.A search of the complaint database confirmed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2017 that a wallflex biliary rx covered stent was to be used in the bile duct to treat a malignant stricture during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2017.Reportedly, the lesion was not dilated prior to stent placement.According to the complainant, during the procedure, it was noted that it was ¿more difficult than usual¿ to pass the guidewire through the catheter, but eventually they were able to successfully pass it through.During deployment, the sheath was noted to have been stretched and broke at the guidewire access port.The stent failed to deploy inside the patient.The procedure was completed with another wallflex biliary rx covered stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.

Brand Name
WALLFLEX¿ BILIARY RX STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6786423
Report Number3005099803-2017-02468
Device Sequence Number1491757
Product Code FGE
UDI-Device Identifier08714729764908
UDI-Public(01)08714729764908(17)20190503(10)0020598890
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2019
Device Model NumberM00570520
Device Catalogue Number7052
Device Lot Number0020598890
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2017
Initial Date Received by Manufacturer 07/24/2017
Supplement Date Received by Manufacturer08/15/2017
Initial Report FDA Received Date08/10/2017
Supplement Report FDA Received Date09/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1